Alert archive / Mississippi / Wind Advisories in 2020
Wind Advisory 9, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 28, 2020, 10:59 PM CDT for Pearl River County, Mississippi; Saint Bernard Parish, Louisiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 10:59 PM CDT (03:59 UTC)
- Expired
- Apr 29, 2020, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
968 WWUS74 KLIX 290359 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1059 PM CDT Tue Apr 28 2020 LAZ040-062-064-070-MSZ077-080>082-290700- /O.NEW.KLIX.WI.Y.0009.200429T0400Z-200429T0700Z/ St. Tammany-Orleans-Upper St. Bernard-Lower St. Bernard- Pearl River-Hancock-Harrison-Jackson- Including the cities of Slidell, Mandeville, Covington, Lacombe, East New Orleans, New Orleans, Chalmette, Violet, Yscloskey, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1059 PM CDT Tue Apr 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT WEDNESDAY... * WHAT...South winds 5 to 10 mph expected. * WHERE...In Mississippi, Pearl River, Hancock, Harrison and Jackson Counties. In Louisiana, St. Tammany, Orleans, Upper St. Bernard and Lower St. Bernard Parishes. * WHEN...Until 2 AM CDT Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
963 WWUS74 KLIX 290404 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1104 PM CDT Tue Apr 28 2020 LAZ040-062-064-070-MSZ077-080>082-290700- /O.CON.KLIX.WI.Y.0009.000000T0000Z-200429T0700Z/ St. Tammany-Orleans-Upper St. Bernard-Lower St. Bernard- Pearl River-Hancock-Harrison-Jackson- Including the cities of Slidell, Mandeville, Covington, Lacombe, East New Orleans, New Orleans, Chalmette, Violet, Yscloskey, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1104 PM CDT Tue Apr 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph expected with higher gusts. * WHERE...In Mississippi, Pearl River, Hancock, Harrison and Jackson Counties. In Louisiana, St. Tammany, Orleans, Upper St. Bernard and Lower St. Bernard Parishes. * WHEN...Until 2 AM CDT Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 6:44 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 28, 6:44 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 644 PM CDT Tue Apr 28 2020 .AVIATION... Main concern for this forecast cycle is the broken line of thunderstorms currently moving through the area. The line currently is from roughly Tylertown, MS to Hammond to Donaldsonville moving SE. Main impacts to terminals ahead of this line ASD, MSY, NEW and HUM are gusty winds up to around 40 kt. Ceilings will drop down to MVFR to IFR. Additionally visibilities may be obscured due to heavy rainfall. Put best timing as a tempo group for these terminals. Behind this line of thunderstorms will be mostly light rain with maybe embedded tsra. Still monitoring a secondary line of thunderstorms possible in the early morning hours as well. -BL && .PREV DISCUSSION... /issued 422 PM CDT Tue Apr 28 2020/ SYNOPSIS... Mosaic radar showed convection from southwest Mississippi to southeast Texas. In addition, IR satellite imagery showed cloud top cooling over southeast Texas and southwest Louisiana. Latest surface analysis showed a 1024mb off the Georgia coast and 1004mb low over west Texas. Southerly flow was present across Texas and Lower Mississippi Valley. Surface dewpoints were in the 60s and 70s over east Texas, 60s over Louisiana, and 50s over Mississippi. Upper level analysis showed a short wave from northwest Mississippi to southeast Texas and clipper system over the northern and central plains diving southeast. Isotach analysis showed the northern stream jet of 120 knots from Montana to northern Colorado on the backside of the clipper. DISCUSSION... HRRR and RAP continue to show convection associated with the short wave pressing east southeast this afternoon and this evening. NAM12 and GFS showed lapse rates of 7.0 to 7.5 C/km from 700 to 500mb from southwest Mississippi to southwest Louisiana this evening. LCH sounding from 12z this morning showed a lapse rate of 8.6 C/km and surface base cape value 420j/kg. Southerly winds have modified instability values across east Texas and west Louisiana. Forecasted surface base cape values increase 600 to 800 j/kg this afternoon but this convection is driven by the short wave. As the short wave push east, expecting this convection to push east weakening before midnight. Wave over northern and central plains will continue to dive southeast and deepen the main trough over the mid Mississippi Valley overnight into Wednesday. An associated trough axis and frontal zone will push into the area early Wednesday. With the ongoing convection, cautiously looking at this second wave of convection along the front. Surface base cape values are expected 300 to 600 j/kg directly north and east of Lake Pontchartrain but pooling along this boundary with cape values 1000 to 2000 j/kg west of Lake Pontchartrain after midnight. Moisture will pool along the frontal with precipitable water values 1.8 to 1.9 inches. As a result, will maintain high rain chances with more showers and scattered embedded storms along the front early Wednesday. A few strong to severe storms in a squall line are possible with hail and strong to damaging wind gusts being the main factor but can not rule out an isolated tornado. Showers and storms will linger through Wednesday day period as rainfall amounts of 1 to 2 inches can be expected. Dry conditions are expected through Thursday through the weekend with warm conditions. AVIATION... Short range models are suggesting convection developing over southwest Louisiana tracking southeast affecting KBTR, KHUM, KMSY and KNEW between 23z today and 03z Wednesday. Will use tempo TS to cover this threat. Cigs will move into the area just before midnight at OVC030 and fall to OVC010 before daylight while sh/ts will also be noted as prevailing at NW terminals before daylight and all remaining terminals after daylight. Some of these TS could produce strong wind speeds as well. MARINE... Return flow will continue through Wednesday morning ahead of an approaching cold front. Winds will increase on Wednesday afternoon and Wednesday night especially behind the front as a moderate offshore flow once again returns to the coastal waters. Offshore flow will continue on Thursday and gradually lull by Thursday night remaining light but shifting around to a southerly direction over the weekend. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 77 55 76 / 50 70 0 0 BTR 63 78 54 76 / 50 60 0 0 ASD 63 79 55 79 / 40 70 0 0 MSY 66 79 61 78 / 40 60 0 0 GPT 66 77 58 76 / 20 60 10 0 PQL 64 80 55 79 / 20 70 20 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Apr 28, 8:19 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
819 PM CDT Tue Apr 28 2020
LAZ059-067-068-290200-
Lower Jefferson-Lower Lafourche-Upper Lafourche-
819 PM CDT Tue Apr 28 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFOURCHE PARISH...
At 819 PM CDT, a strong thunderstorm was located near Lockport, or 7
miles west of Larose, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Larose, Cut Off, Galliano and Lockport.
LAT...LON 2948 9050 2966 9058 2969 9019 2968 9017
2967 9016 2945 9016
TIME...MOT...LOC 0119Z 267DEG 21KT 2958 9050Local storm report, Apr 28, 8:29 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SCHRIEVER 29.74N 90.83W
04/28/2020 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL TREES DOWN ON ROADS IN
SCHRIEVER AND GRAY. TIME ESTIMATED BY RADAR.
0802 PM TSTM WND DMG 1 N HOUMA 29.59N 90.71W
04/28/2020 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES DOWN IN THE HOUMA AREA.
TIME ESTIMATED BY RADAR.
&&
BLLocal storm report, Apr 28, 9:08 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
04/28/2020 M43 MPH ORLEANS LA ASOS
&&
BWAGNERSpecial weather statement, Apr 28, 9:12 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
912 PM CDT Tue Apr 28 2020
LAZ040-062>064-070-MSZ080-290245-
Orleans-Upper St. Bernard-Lower St. Bernard-St. Tammany-Upper
Plaquemines-Hancock-
912 PM CDT Tue Apr 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD...
CENTRAL ORLEANS...SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN
LOUISIANA AND SOUTH CENTRAL HANCOCK COUNTIES...
At 911 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Orleans to near Poydras.
Movement was east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
New Orleans, East New Orleans, Chalmette, Lake Catherine, Violet,
Meraux, Shell Beach, Poydras and Pearlington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2978 8987 3004 9000 3026 8950 3018 8946
3019 8947 3016 8966 3015 8963 3002 8972
3002 8984 2994 8984 2995 8971 2992 8975
2987 8961 3008 8948 3004 8938 2996 8945
2990 8932
TIME...MOT...LOC 0211Z 251DEG 36KT 3013 8992 2986 8979Local storm report, Apr 28, 9:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST BELLE CHASSE 29.85N 90.00W
04/28/2020 M56.00 MPH PLAQUEMINES LA ASOS
BELLE CHASSE ASOS REPORTS WIND GUST OF 49 KNOTS.
0900 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
04/28/2020 PLAQUEMINES LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL TREES DOWN, PATIOS
BLOWN, POLES AND WIRES DOWN IN BELLE CHASSE. TIME
ESTIMATED BY RADAR.
0905 PM TSTM WND DMG 5 SSW BELLE CHASSE 29.78N 90.04W
04/28/2020 PLAQUEMINES LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POWER POLES AND LINES DOWN AND
ROOF BLOWN OFF ONTO HIGHWAY 23. TIME ESTIMATED BY RADAR.
&&
BLLocal storm report, Apr 28, 10:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1013 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
04/28/2020 E44 MPH ST. BERNARD LA C-MAN STATION
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:35 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Apr 29, 3:32 AM CDT | Special Weather Statement | LIX | Wilkinson | 58 min |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LIX | Amite, Pike | 62 min |
| Apr 29, 4:59 AM CDT | Special Weather Statement | LIX | Stone | 31 min |
| Apr 29, 5:07 AM CDT | Special Weather Statement | LIX | Pike, Walthall | 38 min |
| Apr 29, 5:42 AM CDT | Special Weather Statement | LIX | Pearl River | 48 min |
| Apr 29, 5:45 AM CDT | Special Weather Statement | LIX | Jackson | 30 min |
| Apr 29, 6:07 AM CDT | Special Weather Statement | LIX | Harrison, Jackson | 23 min |
| Apr 29, 6:28 AM CDT | Special Weather Statement | LIX | Hancock, Harrison, Pearl River | 47 min |
| Apr 29, 6:32 AM CDT | Special Weather Statement | LIX | Jackson | 28 min |
| Apr 29, 7:26 AM CDT | Special Weather Statement | LIX | Hancock, Harrison, Jackson | 49 min |
| Apr 28, 7:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 28, 8:05 PM CDT | Special Weather Statement | LIX | Orleans | 40 min |
| Apr 28, 8:19 PM CDT | Special Weather Statement | LIX | Lafourche | 41 min |
| Apr 28, 8:30 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 32 min |
| Apr 28, 8:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 28, 8:51 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard | 54 min |
| Apr 28, 9:12 PM CDT | Special Weather Statement | LIX | Orleans | 33 min |
| Apr 28, 9:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 28, 9:47 PM CDT | Special Marine Warning | LIX | 28 min | |
| Apr 28, 9:59 PM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 28, 10:47 PM CDT | Special Marine Warning | LIX | 28 min | |
| Apr 28, 11:11 PM CDT | Small Craft Advisory | LIX | 3 hr | |
| Apr 29, 12:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 29, 3:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 29, 3:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 29, 3:57 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 63 min |
| Apr 29, 4:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Apr 29, 5:29 AM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 29, 5:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| Apr 29, 6:11 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 6:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 29, 6:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 29, 7:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 36 min |
| Apr 29, 7:22 AM CDT | Special Marine Warning | LIX | 23 min | |
| Apr 29, 7:22 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 23 min |
| Apr 29, 7:52 AM CDT | Special Weather Statement | LIX | Jefferson, Plaquemines | 38 min |
| Apr 29, 8:01 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 29, 8:23 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 29, 9:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 29, 11:30 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 29, 12:29 PM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Wind Advisories in Mississippi, 2020Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.